Debris Flow, North Central
- When
- November 2, 6:00 PM AST
- Where
- North Central forecast zone
- Property damage
- $120,000
- Reported by
- EMERGENCY MANAGER
Three houses in Manati were affected by a large landslide.
1 debris flow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 2, 3:30 PM AST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 PM AST SUN NOV 2 2003 HIGH PRESSURE WILL CONTINUE TO BUILD IN ACROSS THE AREA TONIGHT AND MONDAY...RIDGING IN FROM THE NORTH AND EAST. AN OVERALL DRYING TREND WILL BE SEEN...AS THE FLOW BECOMES EASTERLY AND EVENTUALLY NORTHEASTERLY BY TUESDAY...SHUNTING THE DEEP TROPICAL MOISTURE OFF TO OUR SOUTHWEST. CURVATURE NOTED IN VIS SATELLITE IMAGERY ACROSS THE LESSER ANTILLES TODAY. BARBADOS SOUNDING THIS MORNING SHOWED NORTHEASTERLY WINDS FROM THE SURFACE UP TO THE MID LEVELS. SURFACE WINDS THIS MORNING AT BARBADOS SWITCHED DRAMATICALLY FROM NE TO SE...INDICATING A WELL DEFINED SURFACE/LOW LEVEL TROUGH MOVING ACROSS THIS AREA TODAY. WIND SURGE IS MOVING ACROSS THE AREA AT THIS TIME...WITH DRIER AIR BEHIND IT. THE DEEP MOISTURE WILL DEPART THE AREA TO THE WEST OVERNIGHT. HOWEVER...THE LOW LEVEL TROUGH NOW ALONG ABOUT 62 WEST WILL MOVE ACROSS THE CARIB WATERS LATE TONIGHT INTO MONDAY. SATELLITE LOOPS SUGGEST THAT THIS TROUGH WOULD MOVE ACROSS THE ENTIRE AREA TOMORROW. HOWEVER...GFS DEPICTS THAT THE RIDGING BUILDING IN FROM THE NORTH AND EAST WILL ACT TO KEEP THIS TROUGH CONFINED TO PRIMARILY THE CARIB WATERS. THIS SEEMS REASONABLE...AND WILL KEEP MOST SHOWER ACTIVITY THERE WITH THIS FEATURE. THERE IS AN AREA OF LOW PRESSURE NOW ACROSS THE CENTRAL ATLANTIC...LOCATED IN THE VICINITY OF 30N/39W. GFS SHOWS THIS LOW OPENING UP INTO AN INVERTED TROUGH AND PERHAPS CATCHING UP TO AND BECOMING SOMEWHAT MERGED WITH THE TROPICAL WAVE NOW LOCATED ALONG 46 WEST. THIS INVERTED TROUGH IS EXPECTED TO APPROACH THE NE CARIBBEAN LATE TUESDAY AND MOVE ACROSS PR/VI ON WEDNESDAY. IN ADVANCE OF THIS FEATURE...WINDS WILL BECOME DUE NORTHEASTERLY AND INCREASE. THIS WILL ACTUALLY BRING SOMEWHAT COOLER 850MB TEMPS DOWN INTO THE LOCAL ATLANTIC WATERS TUESDAY NIGHT. THIS 850MB COLD AIR ADVECTION (TROPICAL STYLE - AND NO, YOU WONT FEEL IT) OVER THE VERY WARM LOCAL WATERS WILL STEEPEN THE LAPSE RATE. THIS...ALONG WITH A WIND SURGE...WILL PRODUCE NUMEROUS SHOWERS ACROSS THE ATLANTIC WATERS LATE TUESDAY...ESPECIALLY AFTER SUNSET. EVEN THOUGH THE TROUGH MOVES ACROSS THE AREA WEDNESDAY...AM NOT FORECASTING SIG WEATHER WITH THIS FEATURE FOR WEDNESDAY. GFS SHOWS A BROAD HIGH OVER THE AREA THEN WITH A DIGGING TUTT TO OUR EAST...TO PROVIDE GENERAL LOCAL SUBSIDENCE. BELIEVE MOST WEATHER WILL BE WED MORNING ALONG THE NORTH AND EAST COASTS OF PR AND ACROSS THE VI...WITH A GOOD CHANCE OF SHOWERS THESE AREAS. VERY WET SOILS AND COOLER DRIER AIR ADVECTING IN ABOVE SURFACE WOULD PROMOTE FOG DEVELOPMENT IN THE VALLEY REGIONS. HOWEVER...OPTED TO EXCLUDE EARLY MORNING FOG IN THE FORECAST DUE TO THE EXPECTATION THAT WINDS WILL BE STAYING UP AT NIGHT MORE THAN NORMAL. MARINE WISE...INCREASED WINDS FOR THE OVERNIGHT BY A FEW KNOTS...AS MINI WIND SURGE IS NOW MOVING INTO AREA. A NEAR SHORE MARINE REPORT SAYS SEAS ARE 3-4 FEET WITH BREAKERS BELOW 10 FEET. SO LOOKS LIKE WAVEWATCH IS CURRENTLY OVERDOING THE SEAS...OR THEY ARE HIGHER JUST OFF SHORE. THIS IS UNKNOWN WITHOUT OTHER DATA. WILL DROP HIGH SURF ADVISORY AND NEAR SHORE SEAS TO AROUND 4 FEET. STRONG HIGH PRESSURE SPILLS IN SOUTHEASTWARD OUT OF CANADA ON WEDNESDAY AND MOVES INTO THE CENTRAL ATLANTIC BY LATE WEEK. THIS WILL RESULT IN A FRESH WIND FLOW ACROSS THE CARIB WATERS AND A STRONG FLOW ACROSS THE ATLANTIC WATERS. SEAS WILL BUILD AS A RESULT...AND THE GFS MODEL HAS BEEN CONSISTENT IN THIS SCENARIO. AS SUCH...INCREASED WINDS A TAD FOR THE LATTER PERIODS...AND ADJUSTED SEAS UP FOR THE CARIB DUE TO THE HIGHER WINDS. .SJU... .PR...FFA PRZ001-002-004>006-008>010. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME. DG
PRZ001>013-VIZ001-002-AMZ710>750-022230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 612 AM AST SUN NOV 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PUERTO RICO THIS AFTERNOON...BUT ESPECIALLY OVER THE INTERIOR...NORTH AND NORTHWEST SECTIONS OF THE ISLAND. ALTHOUGH NO WIDESPREAD FLOODING IS EXPECTED TODAY...A FEW LOCATIONS WILL RECEIVE ENOUGH RAINFALL TO RESULT IN AT LEAST SOME URBAN AND SMALL STREAM FLOODING...WITH THE POTENTIAL FOR LOCALIZED FLASH AND RIVER FLOODING. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY MOST OF THE THUNDERSTORMS. LANDSLIDES ARE ALSO POSSIBLE ACROSS THE STEEPER TERRAINS. A HIGH SURF ADVISORY IS IN EFFECT FOR THE NORTH AND NORTHWEST COASTS OF PUERTO RICO FROM RINCON TO FAJARDO...AND FOR THE NORTH COASTS OF CULEBRA DUE TO LONG PERIOD NORTHEAST SWELLS OF 4 TO 5 FEET. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. .MONDAY THROUGH SATURDAY...URBAN AND SMALL STREAM FLOODING IS POSSIBLE AGAIN IN A FEW LOCATIONS THROUGH SATURDAY. ROUGH MARINE CONDITIONS WILL CONTINUE THROUGH MOST OF THE PERIOD DUE TO INCREASED WINDS AND SEAS. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE U.S. VIRGIN ISLANDS TODAY. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED TODAY...A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND GUT FLOODING. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY MOST OF THE THUNDERSTORMS. A HIGH SURF ADVISORY IS IN EFFECT FOR THE NORTH FACING COASTS OF ST THOMAS...ST JOHN AND THE ADJACENT SMALLER ISLANDS AND FOR ST CROIX FOR TODAY...DUE TO 4 TO 5 FOOT NORTHEAST SWELLS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .MONDAY THROUGH SATURDAY...URBAN AND GUT FLOODING IS POSSIBLE AGAIN IN A COUPLE OF LOCATIONS THROUGH MONDAY. ROUGH MARINE CONDITIONS WILL CONTINUE THROUGH MOST OF THE PERIOD DUE TO INCREASED WINDS AND SEAS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 debris flow. Local standard time, as filed.
Three houses in Manati were affected by a large landslide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336473.